# SDR AY52002F00001

- Difficulty date: September 11, 2002
- Submitted: October 22, 2002
- Operation: Air carrier
- Aircraft: N278SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145370
- Engine: Allsn AE3007A
- System (JASC): 5520 · Elevator Structure
- Part: Flange
- Part number: 14527811401
- Condition: Worn
- Location: Rt Elevator
- Part time: 4,265 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING "C" CHECK INSPECTION, THE RIGHT ELEVATOR WAS NOTED TO HAVE PLAY AT THE CENTER HINGE POINT.  FURTHER INVESTIGATION REVEALED THE INBOARD HAT BUSHING HAD BACKED OUT OF THE FLANGE ALLOWING THE ELEVATOR TO HAVE 0.122 INCH PLAY AT THE HINGE.  THE END OF THE HAT BUSHING SUBSEQUENTLY CAUSED 0.017 INCH WEAR INTO THE FLANGE.  THE FLANGE WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
